Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 24, 2011, 1:36 PM CDT for 4 counties in Tennessee. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 1:36 PM CDT (18:36 UTC)
- Expired
- Apr 24, 2011, 2:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 1:49 PM CDT | HAIL 0.75 | 3 E Hartsville, TN | REPORTED ON HWY 10. TWO MILES NORTH OF HWY 25 |
| Apr 24, 1:58 PM CDT | HAIL 0.5 | 1 E Lafayette, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
045
WUUS54 KOHX 241836
SVROHX
TNC027-111-165-169-241930-
/O.NEW.KOHX.SV.W.0102.110424T1836Z-110424T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
136 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN CLAY COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 230 PM CDT
* AT 130 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS ARE MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...
LAFAYETTE...
RED BOILING SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3663 8575 3655 8563 3650 8574 3651 8580
3647 8581 3642 8591 3643 8598 3639 8598
3638 8604 3630 8614 3635 8620 3633 8624
3635 8627 3637 8637 3664 8593
TIME...MOT...LOC 1835Z 229DEG 21KT 3640 8624
$$
FORECASTER:BOYD1 follow-up statement
936
WWUS54 KOHX 241921
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT SUN APR 24 2011
TNC165-169-241931-
/O.CAN.KOHX.SV.W.0102.000000T0000Z-110424T1930Z/
TROUSDALE TN-SUMNER TN-
221 PM CDT SUN APR 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMNER AND
TROUSDALE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3663 8575 3655 8563 3652 8573 3650 8573
3651 8580 3647 8581 3642 8591 3642 8592
3646 8592 3643 8595 3643 8605 3650 8594
3653 8602 3664 8593
TIME...MOT...LOC 1921Z 229DEG 21KT 3658 8599
$$
TNC027-111-241930-
/O.CON.KOHX.SV.W.0102.000000T0000Z-110424T1930Z/
CLAY TN-MACON TN-
221 PM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MACON
AND NORTHWESTERN CLAY COUNTIES UNTIL 230 PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAFAYETTE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
RED BOILING SPRINGS.
LAT...LON 3663 8575 3655 8563 3652 8573 3650 8573
3651 8580 3647 8581 3642 8591 3642 8592
3646 8592 3643 8595 3643 8605 3650 8594
3653 8602 3664 8593
TIME...MOT...LOC 1921Z 229DEG 21KT 3658 8599
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:00 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 24, 12:00 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1200 PM CDT SUN APR 24 2011 .MESOSCALE UPDATE... CLOSE ANALYSIS OF SURFACE FIELD AT 16Z SHOWS A BOUNDARY LAYING ALONG THE NORTHERN TIER OF COUNTIES IN MIDDLE TN. THIS BOUNDARY IS ACTING AS A FOCUS FOR CONVECTION ACROSS NORTHERN MIDDLE TN THIS MORNING WHICH WILL CONTINUE INTO THE AFTERNOON. THE STORM IN NORTHERN CHEATHAM COUNTY AND SOUTHERN ROBERTSON COUNTY IS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. MOVEMENT OF THE STORMS IS EASTNORTHEAST AT 30 MPH. HAVE ISSUED AN SPS ADDRESSING STORMS MOVING THROUGH THE AREA. BOYD && .PREV DISCUSSION... /ISSUED 1031 AM CDT SUN APR 24 2011/ MESOSCALE UPDATE... THUNDERSTORMS CURRENTLY MOVING ACROSS NORTHERN MIDDLE TN...GENERALLY NORTH OF INTERSTATE 40. STORMS HAVE REMAINED BELOW SEVERE LIMITS FOR THE LAST SEVERAL HOURS WHILE MOVING WITH THE MEAN 850-300 MILLIBAR WIND FIELD. EXPECT STORMS TO CONTINUE EASTNORTHEAST MOVEMENT AT 30 KTS OVER THE NEXT COUPLE OF HOURS. A FEW STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 1.5 INCH AMOUNTS AS THEY TRAVERSE THE AREA AS WE GO THROUGH THE REMAINDER OF THE MORNING. SURFACE FRONT STILL BACK IN THE BOOTHEEL AREA OF MISSOURI AND EXTREME WESTERN KY THIS MORNING. FRONT IS EXPECTED TO REMAIN IN-SITU THROUGH THE DAY. BOYD PREV DISCUSSION... /ISSUED 949 AM CDT SUN APR 24 2011/ UPDATE...CONVECTION OVER NORTHWEST MIDDLE TENNESSEE EXPECTED TO PUSH A BIT FURTHER EAST THAN PREVIOUSLY THOUGHT. SO WILL INCREASE CHANCE FOR RAIN TO 70% ACROSS NORTHERN AND CENTRAL PARTS OF SUMNER COUNTY FOR THE REMAINDER OF THE MORNING. MODIFIED 12Z SOUNDING FOR A HIGH OF 84 TODAY PROVIDES THE FOLLOWING THUNDERSTORM CRITERIA: LI -6, TOTAL-TOTALS INDEX 53, POSITIVE CAPE 2435 J/KG WET-BULB ZERO APPR 9350 FT AGL IN ANTICIPATION OF MORNING THUNDERSTORMS POTENTIALLY LAYING DOWN SOME BOUNDARIES FURTHER TO THE SOUTH, TOWARD CENTERVILLE, FRANKLIN, NASHVILLE, SMITHVILLE AND COOKEVILLE, HAVE EXPANDED THE "CHANCE AREA" FOR RAIN THIS AFTERNOON ACCORDINGLY. EXPECT THE MAIN CONCERN FROM THUNDERSTORMS TODAY TO BE GUSTY STRAIGHT LINE WINDS AND HEAVY DOWNPOURS. HOWEVER, A WBZ OF 9300 FT ALSO SUGGESTS THAT SOME OF THE STRONGER STORMS THIS AFTERNOON WILL HAVE THE POTENTIAL FOR CREATING AT LEAST SOME SMALL HAIL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Apr 24, 5:03 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SUN APR 24 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-251000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTHWEST OF A LOBELVILLE...TO NASHVILLE ...TO BYRDSTOWN LINE...THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS ACROSS THE TENNESSEE VALLEY REGION OF WESTERN MIDDLE TENNESSEE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MID STATE ON WEDNESDAY...WITH STRONG TO SEVERE THUNDERSTORMS AHEAD OF THIS FRONT POSSIBLE. HEAVY RAINFALL MAY ALSO OCCUR. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 24, 8:23 AM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 823 AM CDT SUN APR 24 2011 TNZ006-241430- MONTGOMERY- 823 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY... AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF FORT CAMPBELL NORTH...MOVING EAST AT 30 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Apr 24, 9:15 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT SUN APR 24 2011 TNZ007-008-241515- ROBERTSON-SUMNER- 915 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES... AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 30 MPH. THIS STORM WAS SHOWING SOME WEAK ROTATION BASED ON PADUCAH DOPPLER...ALSO SOME BOWING WAS TAKING PLACE AS THE STORM MOVED INTO WESTERN ROBERTSON COUNTY. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Apr 24, 11:54 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1154 AM CDT SUN APR 24 2011 TNZ007-008-026-027-241730- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER- 1154 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON AND SUMNER COUNTIES... AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ASHLAND CITY...MOVING EAST AT 35 MPH. THIS STORM IS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THE STORM WILL MOVE ACROSS PLEASANT VIEW AND COOPERTOWN BETWEEN 1215 AND 1245 PM CDT. THE SOUTHERN END OF THE STORM MAY CLIP THE ASHLAND CITY AREA. WINDS 30 TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM. BOYD
Local storm report, Apr 24, 12:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL 2 W GREENBRIER 36.42N 86.84W
04/24/2011 M0.88 INCH ROBERTSON TN TRAINED SPOTTER
&&
11Local storm report, Apr 24, 12:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLOOD 3 NW WHITE HOUSE 36.49N 86.71W
04/24/2011 ROBERTSON TN TRAINED SPOTTER
ESTIMATED 4 INCHES FAST MOVING WATER OVER PARTS OF
PLEASANT GROVE ROAD AND COVINGTON ROAD.
&&
11Local storm report, Apr 24, 1:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 1 NNE GALLATIN 36.39N 86.45W
04/24/2011 M0.88 INCH SUMNER TN EMERGENCY MNGR
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 26 min |
| Apr 24, 12:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 47 min |
| Apr 24, 12:37 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 38 min |
| Apr 24, 12:47 PM CDT | Flash Flood Warning | OHX | Sumner | 118 min |
| Apr 24, 1:06 PM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| Apr 24, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Apr 24, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Pickett | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.